Kentucky, 2025

Damaging Wind in Kentucky, July 12, 2025

July 12, 2025 · NWS ILN · 1 event in 1 county or zone

Thunderstorms developed in a warm and humid airmass. Some storms produced damaging winds and heavy rain.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Thunderstorms developed in a warm and humid airmass. Some storms produced damaging winds and heavy rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 12, 12:57 PM EST, 5 hours 7 minutes earlier.

Area forecast discussion, Jul 12, 12:57 PM EST, 5 hours 7 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
157 PM EDT Sat Jul 12 2025

.SYNOPSIS...
Showers and thunderstorms are possible through Sunday, particularly
in the afternoon and evening before drier conditions returns for the
start of the workweek. Warm temperatures drop closer to normal on
Sunday and Monday, with warmer and more humid air returning by
midweek. Several rounds of showers and storms will be possible
midweek and beyond with a return to a more active pattern.

&&

.NEAR TERM /THROUGH TONIGHT/...
A lead mid level shortwave lifts northeast from the mid MS Valley
into the Great Lakes today getting absorbed into a larger/deeper
trough digging southeast into the Great Lakes. The Ohio Valley is in
a warm southwesterly flow which supports hot and humid conditions
with increasing instability to support storms this afternoon into
this evening.

Scattered showers and thunderstorms have developed in the unstable
airmass where SBCAPE values of 2000-2500 J/KG exist. With initial
shortwave pivoting into the Great Lakes - better wind flow will
remain north of the area. Deep-layer shear will be weak, with
effective shear around 15 kts, so storm organization should be
limited. DCAPE values of 1000-1200 J/kg suggest that gusty to
damaging winds will be possible due to downburst/outflow with the
strongest storms thru early evening. Locally heavy rain and isolated
flooding is also possible due to PWat values around 125% of seasonal
normal.

Regarding coverage - initial scattered activity will push off to the
east before another area of storms moves into the west late day into
this evening and weaken as they track east due to loss of heating.

Can not rule out isolated lingering showers or even a thunderstorm
into the overnight hours with surface front moving into the area
toward sunrise.

Warm and muggy conditions will continue tonight with lows in the
in the upper 60s and lower 70s.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
A southwest flow aloft continues over the area until mid level
trof axis pivots thru the Great Lakes Sunday night. Slow moving front
slips into the area Sunday and stalls out and washes out Sunday
night. Although forcing is weak expect some isolated to scattered
showers and thunderstorms to develop, with the best coverage
southeast of I-71 where the best instby will develop in the 1000-1500
J/KG range. Highs to top out in the mid and upper 80s.

Have mainly a dry forecast Sunday night but confidence is rather low
with some members producing pcpn ahead of an embedded shortwave trof
axis. Lows are expected in the mid and upper 60s.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Weak high pressure pushes southeast into the middle Ohio Valley on
Monday and will drift a bit to the east on Tuesday. With the old cold
front to our south, most of the precipitation should stay in that
direction, with only a slight chance due to spatial differences in
the models. This sporadic convection continues Tuesday afternoon as
moisture begins to return on the back side of the surface high.

Mid-level heights will increase Wednesday in response to an
approaching shortwave across the upper Midwest into the upper Great
Lakes. Even so, there could be disturbances ejecting ahead of the
wave. In the hot and humid boundary layer, expecting an increase in
showers and storms both Wednesday and Thursday afternoon.

A cold front will arrive into the lower Great Lakes or Ohio Valley
Friday, so storm chances will continue this day. As the front sags
south, we could keep a chance for storms southeast of I-71 into
Saturday. Temperatures will generally be above normal through the
extended period with perhaps slightly cooler conditions by week's
end if the cold front clears our area.

&&

.AVIATION /17Z SATURDAY THROUGH WEDNESDAY/...
Scattered thunderstorms will develop thru the aftn into the early
evening in the warm unstable airmass ahead of cold front. A few
of the stronger storms could produce gusty or damaging winds early.
Shower and thunderstorm activity decreases with the loss of heating
but an isold shower or thunderstorm will remain possible thru the
overnight hours with the front moving into the area late.

VFR conditions drop to MVFR past 06z through daybreak Sunday before
lifting/scattering once again by 15z. Some MVFR VSBYs in fog cannot
be ruled out tonight. Additional showers and thunderstorms are
possible Sunday with the bes coverage over the east. Have limited any
mention to prob30 at KCMH/KLCK.

Southwest winds at 10-15kts, with gusts up 20kts this afternoon
decrease this evening and veer to the west by daybreak Sunday. West
winds at less than 10 kts expected Sunday.

OUTLOOK...Thunderstorms are possible Wednesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...
LONG TERM...
AVIATION...AR
Hazardous weather outlook, Jul 12, 12:58 PM EST, 5 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
158 PM EDT Sat Jul 12 2025

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-131800-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
158 PM EDT Sat Jul 12 2025

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...This afternoon and tonight.

Scattered to numerous storms are expected this afternoon and
evening. A few strong to severe storms will be possible, with
gusty to damaging winds and heavy rainfall being the primary
threats. Some isolated flooding will also be possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 12, 5:25 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Wilmington OH
625 PM EDT Sat Jul 12 2025

INZ074-075-KYZ091-092-OHZ077-122300-
Ohio IN-Dearborn IN-Boone KY-Kenton KY-Hamilton OH-
625 PM EDT Sat Jul 12 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF OHIO...SOUTHEASTERN
DEARBORN...NORTHERN KENTON...NORTHERN BOONE AND WESTERN HAMILTON
COUNTIES THROUGH 700 PM EDT...

At 625 PM EDT, a strong thunderstorm was located over Aurora, moving
east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cincinnati, Covington, Erlanger, Cheviot, Fort Mitchell, Villa Hills,
Fort Wright, Lawrenceburg, Greendale, Ludlow, Crescent Springs,
Aurora, Crestview Hills, Park Hills, Lakeside Park, Hidden Valley,
Burlington, Bright, Cleves, and Shawnee.

This includes the following Interstates...
 I-74 in Ohio between mile markers 5 and 18.
 I-75 in Kentucky between mile markers 186 and 189.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3897 8499 3914 8505 3928 8460 3905 8452
TIME...MOT...LOC 2225Z 254DEG 33KT 3908 8494

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 12, 5:30 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Wilmington OH
630 PM EDT Sat Jul 12 2025

OHZ070-071-077-122300-
Hamilton OH-Warren OH-Butler OH-
630 PM EDT Sat Jul 12 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
HAMILTON...SOUTHEASTERN BUTLER AND WARREN COUNTIES THROUGH 700 PM
EDT...

At 630 PM EDT, a strong thunderstorm was located over Wetherington,
moving east at 40 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Middletown, Fairfield, Mason, Lebanon, Springboro, Sharonville,
Monroe, Blue Ash, Loveland, Trenton, Springdale, Montgomery, West
Chester, Waynesville, Morrow, Highpoint, Hunter, Kings Island,
Sixteen Mile Stand, and Olde West Chester.

This includes the following Interstates...
 I-71 in Ohio between mile markers 17 and 41.
 I-75 in Ohio between mile markers 15 and 33.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3958 8409 3957 8398 3929 8401 3925 8447
      3944 8452
TIME...MOT...LOC 2230Z 254DEG 33KT 3938 8440

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
Local storm report, Jul 12, 5:44 PM EST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
644 PM EDT Sat Jul 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     Tstm Wnd Gst     2 NW Vandalia           39.91N 84.22W
07/12/2025  M60 MPH          Montgomery         OH   ASOS

&&

JDR
Special weather statement, Jul 12, 5:48 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
648 PM EDT Sat Jul 12 2025

INZ080-KYZ090>096-122315-
Switzerland IN-Boone KY-Pendleton KY-Owen KY-Kenton KY-Campbell KY-
Gallatin KY-Grant KY-
648 PM EDT Sat Jul 12 2025

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHEASTERN
SWITZERLAND...KENTON...CAMPBELL...SOUTHERN BOONE...GRANT...
NORTHEASTERN OWEN...PENDLETON AND EASTERN GALLATIN COUNTIES THROUGH
715 PM EDT...

At 647 PM EDT, strong thunderstorms were located along a line
extending from near Rising Sun to 6 miles southeast of Patriot to
near Owenton, moving east at 35 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Covington, Florence, Independence, Alexandria, Williamstown, Walton,
Falmouth, Claryville, Union, Crittenden, Dry Ridge, Owenton, Butler,
Morgan, Ryland Heights, Glencoe, Patriot, Stewartsville, Visalia, and
Atwood.

This includes the following Interstates...
 I-71 in Kentucky between mile markers 62 and 77.
 I-75 in Kentucky between mile markers 149 and 178.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3855 8488 3874 8484 3890 8488 3890 8487
      3892 8488 3893 8487 3900 8431 3880 8426
      3857 8433 3856 8441 3855 8443 3854 8442
TIME...MOT...LOC 2247Z 261DEG 30KT 3891 8479 3875 8475 3859 8480

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
Local storm report, Jul 12, 6:00 PM EST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
700 PM EDT Sat Jul 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     Tstm Wnd Dmg     3 N Sunbury             40.29N 82.86W
07/12/2025                   Delaware           OH   911 Call Center

            Large tree down on transformer. Time est
            from radar.

&&
Special weather statement, Jul 12, 6:00 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
700 PM EDT Sat Jul 12 2025

OHZ071-072-078-079-122330-
Clermont OH-Brown OH-Warren OH-Clinton OH-
700 PM EDT Sat Jul 12 2025

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHERN CLERMONT...
NORTHERN BROWN...WARREN AND WESTERN CLINTON COUNTIES THROUGH 730 PM
EDT...

At 700 PM EDT, strong thunderstorms were located along a line
extending from near Springboro to near Lebanon to near Loveland,
moving east at 20 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lebanon, Springboro, Loveland, Milford, Blanchester, Waynesville,
Morrow, Camp Dennison, South Lebanon, Woodville, Maineville,
Clarksville, Harveysburg, Goshen, Corwin, Newtonsville, Midland,
Butlerville, Pleasant Plain, and Murdock.

This includes I-71 in Ohio between mile markers 27 and 48.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3916 8429 3920 8428 3926 8427 3927 8426
      3928 8426 3935 8425 3958 8424 3957 8410
      3958 8409 3958 8408 3956 8390 3941 8388
      3918 8394
TIME...MOT...LOC 2300Z 253DEG 16KT 3953 8418 3939 8418 3927 8420

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

The radar

The Cincinnati radar (KILN), 69 km away, was scanning. The volume nearest the first event began at 23:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Campbell

When
July 12, 6:04 PM EST to 6:06 PM EST
Where
Campbell County, 1.28 mi WNW of Newport
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
39.090, -84.500

Two trees were downed along Isabella Street in Newport, between 7th and 8th Streets.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2025Every state in 2025This day in weather historyWarnings in Kentucky, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1273603.